Phentermine is a heavily prescribed obesity drug and there’s no real mystery why. Obesity is a tremendous problem in the United States and many other countries, and Phentermine can provide dieters with some assistance in being better able to overcome this weight disease. That said, as is the case with all prescription medications, this pill is not necessarily appropriate for everyone.
If you have received a prescription for this medication and you are taking it, the odds are that your body mass indicates that you are obese and your medical history suggests that the extra weight you’re carrying is placing you at risk of certain other forms of illness such as diabetes, high blood pressure, other types of heart disease or perhaps even certain cancers.
Still, even if Phentermine has seemed right for you on paper, it doesn’t necessarily guarantee that it will work for you in reality. If you’re taking this prescription drug, there are some signs you should watch for that can suggest that it’s not right for you. If you experience any of these signs, make sure to speak with your doctor right away about improving your weight loss strategy in a way that is more appropriate for your needs and expectations. You might also wish to discuss the possibility of using a Phentermine alternative.
1. Insomnia – As a stimulant, Phentermine often has the effect of boosting a person’s energy levels and making them more mentally alert. This can be fantastic early in the day and can make it much easier to keep up with both a weight loss diet and a regular exercise and fitness routine. However, when that effect doesn’t seem to wear away fast enough and continues to persist at bedtime, the result can be problematic. Insomnia is a common side effect of the use of this medication. While some people find that it goes away quite quickly, others face chronic sleep deprivation. This make it very difficult to keep up with everyday life, remain healthy and even to lose weight. If the insomnia is not a very temporary side effect, this medication may not be right for you.
2. Depression or mood swings – Phentermine can cause certain powerful psychological side effects. While some can pass within a handful of days as the body becomes accustomed to the drug, others can remain more persistent. If you find yourself suffering from mood swings, feelings of sadness, worthlessness and other symptoms of depression, it’s important to speak with your doctor. If these symptoms were not present before you started taking the medication, or if the drug started making them worse, the odds are that it’s not working for you.
3. No additional weight loss – If you’ve been using Phentermine and have been following the diet and fitness recommendations left by your doctor, and if you still haven’t experienced any additional weight loss, this medication may not be benefiting you as it should.